April 1, 2020 - Thunder Bay Police have alerted us that recent calls for service, along with information obtained through various investigations, have led police to believe there has been a spike in drug-related overdoses and deaths. Use of an opioid commonly referred to as “down” or “dizzy” is suspected. Signs of opioid toxicity include impaired breathing, loss of consciousness, inability to talk, blue fingernails or lips, or loud snoring or gurgling.
People who use drugs can reduce the risk of harm from fentanyl and other opioids by:
- using drugs in the presence of others (supervised consumption service open daily 10am-6pm @ NorWest CHC Thunder Bay Site) , or arranging for someone to check in on them;
- avoiding using drugs at the same time if using in a group;
- trying a small amount before using their usual amount;
- calling 911 if someone develops signs of opioid toxicity; and
- carrying naloxone (available for free from the Health Unit [621- 7861] and most community pharmacies).
Have you had an unexpected bad reaction to a street drug? Report bad drugs at www.tbdhu.com/baddrugs. Your report will be anonymous.